Annals of Thoracic Medicine
LETTER TO THE EDITOR
Year
: 2011  |  Volume : 6  |  Issue : 3  |  Page : 157--158

Cilazapril-induced pleural effusion: A case report and review of the literature


Syed Ahmed Zaki1, Angadi Rajasab Nilofer2,  
1 Department of Pediatrics, Lokmanya Tilak Municipal General Hospital, Sion, Mumbai, Maharashtra, India
2 Department of Obstetrics and Gynaecology, Jaya Jagadguru Murugharajendra Medical College, Davangere, Karnataka, India

Correspondence Address:
Syed Ahmed Zaki
Department of Pediatrics, Lokmanya Tilak Municipal General Hospital, Sion, Mumbai, Maharashtra
India




How to cite this article:
Zaki SA, Nilofer AR. Cilazapril-induced pleural effusion: A case report and review of the literature.Ann Thorac Med 2011;6:157-158


How to cite this URL:
Zaki SA, Nilofer AR. Cilazapril-induced pleural effusion: A case report and review of the literature. Ann Thorac Med [serial online] 2011 [cited 2020 Sep 18 ];6:157-158
Available from: http://www.thoracicmedicine.org/text.asp?2011/6/3/157/82459


Full Text

Sir,

We read with interest the article by Kupeli et al. on "Cilazapril-induced pleural effusion: A case report and review of the literature." [1] We would like to make the following comments:

Recognition of adverse drug effects (ADRs) and establishing a causal relationship between the drug and the adverse event is essential. The authors should have objectively assessed and presented "Cilazapril-induced pleural effusion" based on an acceptable "Probability Scale." The causality assessment system proposed by the World Health Organization Collaborating Centre for International Drug Monitoring, the Uppsala Monitoring Centre (WHO-UMC) and the Naranjo probability scale are the generally accepted and most widely used methods for causality assessment in clinical practice as they offer a simple methodology. [2],[3] They are well-structured, consistent and easy to apply assessment methods. [Table 1] and [Table 2] summarise the "Naranjo ADR Probability Scale" and the WHO-UMC causality system, respectively. [2],[3] We request the Editors that Annals of Thoracic Medicine should use either of the above two scales while reviewing articles related to ADRs.{Table 1}{Table 2}

References

1Kupeli E, Ulubay G, Ulasli SS, Kilic D. Cilazapril-induced pleural effusion: A case report and review of the literature. Ann Thorac Med 2010;5:171-3.
2Naranjo CA, Busto U, Sellers EM, Sandor P, Ruiz I, Roberts EA, et al. A method for estimating the probability of adverse drug reactions. Clin Pharmacol Ther 1981;30:239-24.
3The use of the WHO-UMC system for standardised case causality assessment. Available from: http://www.who-umc.org/graphics/4409.pdf [Last accessed on 2011 Feb 20].